Twitching in left leg/calf only!!!

General Topics

Moderators: JohnV, Arron, garym

Twitching in left leg/calf only!!!

Postby speg on May 28th, 2004, 12:26 pm

I am really freaking out right now. I started twitching about six years ago after a very stressful life event. The twitching included hand tremors, internal tremor, myoclonic jerks, and buzzing. They put me on SSRI's, which made the problems worse, so it's hard to distinguish. I went through a big MS scare at the time. I never saw a neuro because my shrink worked with MS/ALS patients and promised me I did not have either. He could tell by looking at me and hearing me describe my symptoms. Well, as time went on and the anxiety passed and I got off all meds, the twitching and tremors subsided. I still got the internal tremor and occasional twitches from time to time, especially when fatigued. My eyelid still twitches sometimes weeks on end.

A couple of months ago, I went through another stressful life event, and began to have acute anxiety. I was diagnosed with GAD and OCD and have hypchondriac tendencies. My shrink put me on Luvox (SSRI) a week ago. After four days on it, I woke up with severe twitching in my left calf. It feels like popcorn or butterflies or bubbling. It started in the back of my calf, but it moves around to behind my knee or in front of my ankle. It has been twitching now for over 2 days. I could not sleep last night because of it. Sometimes my foot jerks. I feel "edgy." I have buzzing and creepy crawly sensations all on that one leg.

Normally, twitches never bothered me because of my benign history with them, but I made the mistake of reading too many posts here and now I am freaked.

1. ALS begins in one limb and my twitches are in one leg!
2. 6.7% of ALS patients present with fasics and go 7 months before any weakness -- WHY DID I READ THIS ONE???
3. I do get charlie horses in my calves from time to time, God forbid I get one tonight!

I have no signs of weakness in my left leg. Does this sound like BFS to you? Should I be concerned cause it is in one leg only?

Please don't tell me to see a neuro cause if I do, my family will have me committed. I just put them all through another health scare last week cause my joints were popping. (Turned out it was nothing.)

I am 42, female. My twitching started when I was in my mid-30's.

Peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Postby thetwitchkid on May 28th, 2004, 12:52 pm

Peg:

I started taking a SSRI (Lexapro) about 5 weeks ago. My Doctor warned me big time that in the first few WEEKS it could actually make my twitching worse! I suspect that the new medication might be the issue.
Stick with it if you can, the Lexapro has helped my GAD alot.
User avatar
thetwitchkid
Selfless giver of time
Selfless giver of time
 
Posts: 153
Joined: October 31st, 2003, 2:14 pm
Location: Florida-Age 35

Postby Jenn311 on May 28th, 2004, 1:35 pm

Hey Peg,

I am a left sided twitcher,too! Many of us here are one-sided twitchers. No one can figure out why...you're fine. Don't let it stress you out too much. Remember, ALS is VERY rare....only 1-2 per 100,000 people get it, and when you think about 6.7 percent of those present with twitching...that's what, like one in sixty million (or something like that...)

Take care, Jen
User avatar
Jenn311
Saint
Saint
 
Posts: 681
Joined: April 4th, 2003, 3:26 pm
Location: Central Texas

Postby speg on June 1st, 2004, 3:11 pm

Well, guess what? The twitching has spread to the right leg. I guess this is a normal progression in BFS??? I almost feel relieved!!!

As far as the meds go, you are right. I called my DR, and she said the meds were making me twitch. Keep in mind, I am a natural born twitcher, but haven't had a bout in several years. The Luvox triggered it again.

My DR said I am extremely sensitive to SSRI's . . . even low dosages. I actually had a seisure on Paxil. Prosac and Zoloft gave me "jerks," and now the Luvox with calf fasics.

She said no need to call the neuro.

Peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Hey

Postby dont on June 1st, 2004, 3:29 pm

I wonder if any anti dep. that affects seratonin isn't the culprit. Zoloft which is an SSRI made my twitching a lot worse. I stopped taking it and was put on other types of AD's and coulnd't take them either. I am now on Remeron which is not an SSRI but it does affect seratonin and my twitching has increased again. Just a thought.
dont
Hero
Hero
 
Posts: 334
Joined: May 7th, 2004, 9:48 am
Location: Louisville KY

Postby speg on June 4th, 2004, 2:07 pm

Against my doctor's advice, I got off the Luvox two days ago. I am still twitching. How long does it take to get out of your system?

I am still very worried . . . I do twitch here and there, but this is relentless in one leg for over a week. I guess this is common on BFS, huh?

Peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Luvox and twitching

Postby Ginlyn on June 13th, 2004, 8:50 pm

I've been reading a lot about Luvox and twitching. Although I've been on Luvox for two years, I just began "twitching" in my calves and occasionally biceps about 4 months ago. Anyone else with similar circumstances? I am scared to death :cry:
Ginlyn
Saint
Saint
 
Posts: 1511
Joined: June 13th, 2004, 3:08 am

Postby speg on June 14th, 2004, 9:15 am

Ginlyn,

What exactly have you read about Luvox and twitching?

I started twitching in my left calf (sometimes right, mostly left) three days after I started taking it. I knew I was highly sensitive to SSRI's, having twitched on Paxil, Prosac and Zoloft, but this twitching won't go away and I have been off the drug now for over a week. I see my doctor today. She said it is a common side effect, but she can't give me an answer as to when it will stop.

You can send me a private e-mail if you'd like.

Peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: Google [Bot] and 9 guests